Hail, Burleson
- When
- March 31, 8:10 PM CST
- Where
- Burleson County, Snook
- Measured
- 0.88 in hail
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.483, -96.467
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 31, 5:13 PM CST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
513 PM CST THU MAR 31 2005
.DISCUSSION...
JUST ISSUED AN UPDATE TO THE ZONES FOR THE SEVERE THUNDERSTORM WATCH
ISSUED BY SPC UNTIL MIDNIGHT. STORMS ARE EXPECTED TO FIRE IN THE
NEXT COUPLE OF HOURS...HAIL APPEARS TO BE THE MOST LIKELY SEVERE
ELEMENT. 46
&&
.PREV DISCUSSION...
IT LOOKS LIKE WE ARE JUST STARTING TO SEE SOME FLARES ALONG THE DRY
LINE THIS AFTN - AROUND AND SOUTH OF DFW ATTM. WILL NOT BE MAKING A
WHOLE LOT OF CHANGES TO THE GOING ZONES FOR THIS NEXT PACKAGE. FROM
THE LOOKS OF THINGS...THE GREATEST THREAT FOR SEVERE SHOULD BE OVER
OUR NRN ZONES FOR THE EVENING HOURS. AS SUCH...HAVE GRIDDED HIGHEST
POPS THERE (40%) THEN TAPERING THEM OFF SWD (20% AT THE COAST). FOG
(THE DENSE SEA VARIETY) MAY BE A PROBLEM FOR THE NEAR COASTAL AREAS
FOR THE SHORT-TERM THIS EVENING. AS FOR THE MAIN FCST PROBLEM...WE
RE STILL LOOKING AT SOME VERY STEEP LAPSE RATES AND PRONOUNCED CON-
VERGENCE ALONG WITH THE WEAKER CAP IN THESE LOCATIONS. WHILE MOIST-
URE MAY BE JUST A SHADE DEEPER ALONG THE COAST...UPPR LEVEL SUPPORT
NOT AS PRONOUNCED. AFTER TONIGHT...WE SHOULD BE SEEING RAPID CLEAR-
ING AND DRYING FROM THE NORTH AS THE COOL MODIFIED CONTINENTAL AIR-
MASS SETTLES OVER THE REGION. STRONG NLY WINDS TOMORROW (DUE TO THE
TIGHT PRESSURE GRADIENT) WILL HELP KEEP MAX TEMPS DOWN. A NICE WARM
TREND THEN ON TAP FOR THE WEEKEND AS HIGH PRESSURE BUILDS SOUTHWARD.
SMALL BREAKDOWN IN THE UPPER TROF NEXT TUESDAY NOT EXPECTED TO PRO-
DUCE MUCH BY WAY OF PCPN AS A FAST-MOVING S/WV CROSSES AHEAD OF THE
ASSOCIATED FRONT AND UPPER TROF BY WEDNESDAY IF THE GFS IS CORRECT.
LATEST ECMWF GUIDANCE SHOWING A TROF IN PLACE FROM MINN TO THE CALI
BAJA. WILL KEEP WITH LOWISH POPS FOR THIS TIMEFRAME. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 52 67 42 73 44 / 40 0 0 0 0
HOUSTON (IAH) 55 68 44 73 45 / 30 0 0 0 0
GALVESTON (GLS) 61 66 52 69 54 / 20 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH UNTIL 06Z FOR BRAZOS...BURLESON...
GRIMES...HOUSTON...MADISON...POLK...SAN JACINTO...TRINITY...
AND WALKER COUNTIES.
GM...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 328 PM CST THU MAR 31 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-011300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 328 PM CST THU MAR 31 2005 ...A FEW SEVERE THUNDERSTORMS POSSIBLE ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT NOW OVER EASTERN COLORADO WILL MOVE SOUTHEAST AND WILL CROSS SOUTHEAST TEXAS TONIGHT. THE COLD FRONT WILL COMBINE WITH UNSTABLE ATMOSPHERIC CONDITIONS TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS EAST TEXAS. SOME OF THESE THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTHWARD INTO SOUTHEAST TEXAS DURING THE EVENING HOURS. A FEW THUNDERSTORMS MAY BECOME SEVERE MAINLY IN THE AREA NORTH OF A LINE FROM BRENHAM TO CONROE TO CLEVELAND. THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL WITH A LESSER THREAT OF DAMAGING DOWNBURST WINDS. THE PRIMARY TIME FRAME FOR THE SEVERE WEATHER THREAT IS FROM 6 PM THIS EVENING UNTIL 2 AM FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT.... SPOTTER ACTIVATION IS POSSIBLE IN THE NORTHERN COUNTIES OF SOUTHEAST TEXAS TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 513 PM CST THU MAR 31 2005 TXZ163-164-176>179-195-196-198-010600- BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-POLK-SAN JACINTO-TRINITY- WALKER- 515 PM CST THU MAR 31 2005 ...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN PORTIONS OF SOUTHEAST TEXAS... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 12 MIDNIGHT FOR THE NORTHERN HALF OF SOUTHEAST TEXAS...THE FOLLOWING COUNTIES ARE INCLUDED IN THE SEVERE THUNDERSTORM WATCH...BRAZOS...BURLESON... MADISON...GRIMES...WALKER...SAN JACINTO...POLK...HOUSTON AND TRINITY. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL COMBINE WITH UNSTABLE ATMOSPHERIC CONDITIONS TO GENERATE STRONG TO POSSIBLY SEVERE THUNDERSTORMS OVER THE WATCH AREA TONIGHT.THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WIND. PERSONS ACROSS THE WATCH AREA SHOULD BE PREPARED FOR SEVERE WEATHER CONDITIONS AND BE READY TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR THE LATEST WEATHER INFORMATION.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Telephone pole downed.
Tree downed on power lines on Highway 350.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444106, 5444107, 5444108.